I just had my 6 month checkup yesterday, and initial blood tests came back really good. Iron counts, RBC & WBC counts, B-12 & Calcium are all good.
I have not been feeling well lately, but symptoms seemed random and would come and go. Today I got a call from Oncologist saying my potassium levels are low which would explain some of the bizarre symptoms I am having. Tingling/numbness on left side of my face, stomach problems, fatigue, twitching (eyelid & leg), ringing in ears, heart palpitations and muscle aches. The muscle aches and fatigue have gotten pretty severe, today I woke up in a lot of pain between my shoulder blades and my calf muscles. I keep saying I feel really, really old. Like 90.
It is good to have a reason for all of the things I have been feeling, but Doc is not sure what is causing my low potassium.
If I go one point lower they will admit me to the hospital for a few days and give me IV potassium.
For now I am concentrating on high potassium foods, supplementation & rest. Today was not a good day and I spent most of it in bed with muscle aches. I am not sure how I can eat any healthier…all the high potassium foods listed are main staples of my diet, (bananas, spinach, peaches, potatoes etc.) so that is frustrating.
Doc wants to see if we can get my levels up and if they will stay up. If they continue to misbehave, she will seek out what might be the cause of it. Potassium levels can affect the heart and kidneys and can be quite serious, so they want to stay on top of it.
For now, she wants to do CT scan and bone scan. It has been a full year and she wants to make sure we have our eye an anything that could be happening inside. It will also show a lymph node we have been watching. She does not think there has been change but wants to make sure. It will also give us an update on ovarian cysts and uterine thickening, all side effects of the drug Tamoxifen that I take for cancer protection.
Scans are on Monday.
One more thing if I may…
Doc brought up the new study that was done in January on Tamoxifen. They found that women who stayed on it for 10 years had up to 15 years of protection. Those are some BIG numbers. But honestly, I got pretty teary at the idea of staying on this drug for that long. I have been on it for 2 years and I was counting down the days to 5. Now the time has doubled, and I’m having a hard time with that. I don’t ever feel great on this drug. It is not fun to be on and I’m pretty pouty about it. Humph.